The hazards of look-alike packaging in anaesthesia practice
This article discusses the problem of similar packaging of intravenous drugs. The problem is compounded in anaesthesia as the drugs being mostly intravenous. Look-alike ampoules and vials are a reality; simply because there are so few designs and colours to choose from and so many injectable drugs to dispense.
About 1/3 of all cases of confusing medication correlates with similar packaging and labelling of drugs, at the same time 50% of all cases of confusing medication is due to poor performance of qualified staff. Many articles are available documenting the hazards of look-alike drug labels. An article about this problem was published in the Asian Journal of Anesthesiology.
Click here to read the full article.
Click here for more information about the NVC project Pharmaceutical Packaging Innovation.
Click here for more information about the Live Online NVC E-Course Pharmaceutical Packaging.
This news item is also included in our monthly overview, the NVC Members-only Update. If you have any questions, please contact us: email@example.com, +31-(0)182-512411.